MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ HYDROPHILIC INTERMITTENT CATHETER, MALE; MAGIC 3 CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ HYDROPHILIC INTERMITTENT CATHETER, MALE; MAGIC 3 CATHETER
Model Number 53614GS
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the magic 3 catheters were bent and twisted.
 
Additional Manufacturer Narrative
The reported event could not be confirmed as no sample was returned for evaluation.A potential failure mode could be ¿components kinked or damaged¿ with a potential root cause of "misassembled packaging (incorrect position of packages inside the box)¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: " for urological use only.Urinary catheters are intended for use for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.This is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/precautions and adverse reactions.1.Wash your hands thoroughly with soap and water.2.Prior to opening the sealed catheter pouch, apply pressure to the foil packet to release the water.Ensure all water is released from the foil packet.3.Wet the catheter by holding the package with the printed side up and tip the package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.4.Peel open the pack at the funnel end to expose approximately 4¿ of the catheter.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby dry vertical surface while preparing to catheterize.5.Wash the area around the meatus before catheterizing.6.Wash your hands again.7.Using the catheter with sure-grip¿ sleeve: a.Hold the sure-grip¿ sleeve with your dominant hand and squeeze it to hold the catheter shaft as you remove the catheter from the pack.B.Next, hold the catheter funnel above the sure-grip¿ sleeve with your other hand and slide the sure-grip¿ sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.C.While gripping the catheter with the sure-grip¿ sleeve, gently pass the tip of the catheter into your urethra until the sure-grip¿ sleeve nears the meatus.If there is no urine flow, loosen the tension on the sure-grip¿ sleeve to allow it to slide back towards the funnel end.Re-grip sure-grip¿ sleeve and continue to insert the catheter into the urethra.Repeat until urine starts to flow.Without sure-grip¿ sleeve: a.Hold the funnel end and remove the catheter from the packaging.B.Gently pass the tip of the catheter into your urethra and advance the catheter until urine starts to flow.8.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.9.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the magic 3 catheters were bent and twisted.

Brand Name
MAGIC3¿ HYDROPHILIC INTERMITTENT CATHETER, MALE
Common Device Name
MAGIC 3 CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9168350
Report Number1018233-2019-06338
Device Sequence Number11574374
Product Code OHR
UDI-Device Identifier00801741072659
UDI-Public(01)00801741072659
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number53614GS
Device Catalogue Number53614GS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1